Distributional products and global solutions for nonconservative inviscid Burgers equation. (English) Zbl 1026.35078

The paper deals with the existence of global distributional solutions for the nonconservative Burgers equation (NCB) \(\partial _{t}u+u\partial _{x}u=0, \) \(t\geq 0\) and \(x\in \mathbb{R}\). First the author introduces his definition of the product of distributions used in the paper, called \(\alpha -\)product, and sketches some properties of this product; then he defines the concept of global \(\alpha -\)solution for the (NCB) equation. The following sections of the paper are devoted to the conditions on \(C^{1}\) functions \(u(x,t)\) having a jump discontinuity along a \(C^{1}\)curve \( \gamma \)of the \((x,t)-\)plane,to be global \(\alpha -\)solutions for the (NCB) equation. The relationship with the global weak solutions of the conservative Burgers equation \(\partial _{t}u+\partial _{x}(\frac{1}{2} u^{2})=0\) is also considered.
Reviewer: C.Bouzar (Oran)


35L65 Hyperbolic conservation laws
35D05 Existence of generalized solutions of PDE (MSC2000)
46F10 Operations with distributions and generalized functions
Full Text: DOI


[1] Bressan, A., Hyperbolic Systems of Conservation Laws (the One Dimensional Cauchy Problem) (2000), Oxford Univ. Press · Zbl 0997.35002
[2] Bressan, A.; Rampazzo, F., On differential systems with vector-valued impulsive controls, Bull. Un. Mat. Ital. (7), 2B, 641-656 (1988) · Zbl 0653.49002
[3] Burgers, J. M., A mathematical model illustrating the theory of turbulence, Adv. Appl. Mech., 1, 171-179 (1948)
[4] Cole, J. D., On a quasilinear parabolic equation occurring in aerodynamics, Quart. Appl. Math., 9, 225-236 (1951) · Zbl 0043.09902
[5] Colombeau, J.; Le Roux, A., Multiplication of distributions in elasticity and hydrodynamics, J. Math. Phys., 29, 315-319 (1988) · Zbl 0646.76007
[6] Hopf, E., The partial differential equation \(u_t+ uu_x = μu_{ xx } \), Comm. Pure Appl. Math., 3, 201-230 (1950) · Zbl 0039.10403
[7] Hörmander, L., Lectures on Nonlinear Hyperbolic Differential Equations (1997), Springer · Zbl 0881.35001
[8] Dal Maso, G.; LeFloch, P.; Murat, F., Definitions and weak stability of nonconservative products, J. Math. Pures Appl., 74, 483-548 (1995) · Zbl 0853.35068
[9] Sarrico, C. O.R., About a family of distributional products important in the applications, Portugal. Math., 45, 295-316 (1988) · Zbl 0664.46042
[10] Sarrico, C. O.R., Distributional products with invariance for the action of unimodular groups, Riv. Mat. Univ. Parma, 4, 79-99 (1995) · Zbl 0888.46013
[11] Schwartz, L., Théorie des Distributions (1966), Hermann: Hermann Paris
[12] Smoler, J., Shock Waves and Reaction-Diffusion Equations (1994), Springer
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.